Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Strep and UTI, tried antibiotics, but no help. Bloating, bladder fullness, irregular periods. Alternate medication ?

I currently have a strep b uti . This is the 2nd one in 5 months. It s very uncomfortable and it has taken a week to get the right antibiotic to treat a strep infection. I was prescribed 4 different antibiotics the first time and this time 3 only because I insisted on them prescribing me the last script from the first uti. My symptoms are bloated, and the constant feeling of a full badder (like when you were a kid on a long road trip with no bathroom in sight) which is very frustrating and is keeping me awake a night. My question is could this be a symptom of something all together different? I ve had irregular periods for over 9 years it started after I had a tubal ligation I ve ad plenty if tests and everything comes back normal. I ve also benn diagnosed with irritable bowl syndrome . I have a physical next month is there something I should be requesting to be tested for?
Asked On : Tue, 25 Sep 2012
Answers:  1 Views:  55
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Urologist 's  Response
Good Day!

Due to your previous intake of different antibiotics I would suggest doing a urine culture. This would tell us what organism is currently the cause of your infection and what antibiotic is appropriate for your treatment. Another examination that I feel would be very important is a kidney, urinary bladder ultrasound with pre void and post void determination.

If the culture turns out negative and we don't see any abnormalities with your ultrasound, I will consider that you might have OVERACTIVE bladder syndrome (OAB). usually it is common with patients with IBS. treatment for this condition is symptomatic and controlling excacerbations with bladder relaxants.

I hope I have succeeded in providing the information you were looking for. Please feel free to write back to me for any further clarifications at: I would gladly help you. Best wishes.
Answered: Fri, 18 Oct 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor